MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; FORCEP

STERIS CORPORATION V. MUELLER; FORCEP
Model Number RH551-111
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event is being returned for evaluation.Investigation of the reported event is in progress.A follow-up report will be submitted once additional information becomes available.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch report (b)(4) that during a patient procedure a piece of their weil-blakesly forcep broke.The piece was successfully retrieved from the patient and the procedure was completed successfully with another device.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to the supplier for evaluation.Upon evaluation, it was discovered that the upper jaw of the forcep was broken.The cause of the reported event was attributed to user facility personnel overstressing the device during use.The weil-blakesly forcep ifu states, "avoid mechanical shock or overstressing the devices.Close distal ends prior to insertion or removal through cannulas." steris offered in-service training on the proper use and operation of the weil blakesly forcep, specifically on not overstressing the device, however the user facility declined.A 2-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
FORCEP
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key22482777
Report Number1527821-2025-00011
Device Sequence Number8554959
Product Code KAE
UDI-Device Identifier10885403110221
UDI-Public(01)10885403110221(10)C22VIN
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRH551-111
Device Catalogue NumberRH551111
Device Lot Number(10)C22VIN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown